Posted , 50 users are following.
Hi. I am 43 yrs old and have been on beta blockers (initially metoprolol and then bisoprolol) for svt the last ten years. I had an ablation which went wrong and I ended up on higher doses of beta blocker after that (8yrs ago). They added in flecainide a year ago as they wanted to drop my bisoprolol down becacause I was still having daily runs and my BP was a bit on the low side. I have managed to drop the dose down to 1.25 bd over the last few months. Then 4 weeks ago, I started to have awful episodes of ?different kind of arrhythmia where i would feel very faint and shaky and it would last for a few minutes. Because they then wondered if I was having a ventricular arrhythmia, they stopped the flecainide and halved my bisprolol. However a week ago I had a couple of prolonged svt episodes so they stopped my beta blocker altogether and started me onto something new dronaderone (like amiodarone with less side effects). I was relieved at the thought of finally being off the beta blocker once and for all but all week I have steadily been feeling worse and worse. I know that there is likely to be a withdrawl period but it's been a week now and I can honestly say that I'm more breathless today than I've ever been. Even just sitting at rest. I can't talk or eat without stopping for breath all the time and I have never felt so unwell in all my life. I am aware that I can get marked postural tachycardia and if I so much as walk slowly to another room my rate climbs from 75 to 120 in seconds. Has anyone else experienced such marked side effects after stopping bisoprolol or another beta blocker? I would really appreciate any thoughts. R
2 likes, 263 replies